AF Induced By Opiate Withdrawal

I had been on Pain Management for almost 2 years now, for severe osteoarthritis. I have a totally shot hip, two bad knees, and spinal stenosis.

I had a quick ablation ( about 1 1/4 hours) early June this year, and consider myself finally CURED of AF.

But I experienced what I call "artificially induced" AF a couple months ago, when Wal Mart Pharmacy screwed up my Fentanyl patch Rx, and I ended up going the entire weekend plus Friday without my medication (as no pain management doctor was unfortunately on call), and I went thru awful withdrawal symptoms, including one know one is rapid heart rate.

It was different than having "normal" AF, as it was not constant. It started one evening when my deluxe electronic blood pressure cuff said I had AF. Then the next morning and afternoon I didn't. But then that evening it was once again back, but the next morning gone, then gone for good when I got back on my Rx.

So be careful if you've had AF and are also on opiate pain management about running out of your meds!

2 Replies

oldestnewest
  • I wonder if this series of episodes was in part at least the result of your concern and apprehension because of your lack of pain relief. So pleased to hear you are back on an even keel

  • I kind of doubt it. I believe it is just one of the many things that go wrong when we age.

You may also like...